MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CORTICAL FXATION FXD LOOP 20MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

MEDOS INTERNATIONAL SàRL CORTICAL FXATION FXD LOOP 20MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 232011
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.No nonconformances were identified for this part number, lot number combination per qlik query executed on (b)(4) 2019.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an acl reconstruction, it was observed that the leading suture of the rigidloop implant broke while the surgeon attempted to pull through the acl graft tunnels.It was reported that the surgeon was very experienced with procedure and products.The case was completed successfully with a new rigidloop and worked with no concerns.There were no fragments generated from the breakage.There was no patient consequences, but there was a two minute delay to use the new product.The implant was discarded.It was reported that the implant broke in just one place.It was reported that the patient's bone quality was good.It was reported that the surgeon/doctor was not off axis.It was reported that the same one hole was used to complete the procedure.It was reported that the implant was removed.It was reported that the color of the suture was white.It was reported that the damage/breakage occurred on mid-suture.It was reported that the suture was in contact with the instrument during breakage that wrapped around an artery clip.It was reported that a suture passer was not used in the procedure.It was reported that mitek high strength cutter was used in the surgery.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi:(b)(4).Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.No nonconformances were identified for this part number, lot number combination per qlik query executed on (b)(6) 2019.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
CORTICAL FXATION FXD LOOP 20MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8581966
Report Number1221934-2019-57011
Device Sequence Number16731690
Product Code MBI
UDI-Device Identifier10886705022656
UDI-Public10886705022656
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number232011
Device Lot NumberL883034
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1